Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: 2nd Q on paradoxical stim. response - z, anybody? zeugma

Posted by KaraS on September 5, 2004, at 21:32:06

In reply to Re: 2nd Q on paradoxical stim. response - z, anybody? KaraS, posted by zeugma on September 5, 2004, at 19:43:44

> I'm mostly worried about stressing my adrenals by taking a stimulating drug. Also, though, I'd probably have to get on something else so that I could sleep. The paradoxical reaction isn't worrisome - just annoying.
>
> I know my adrenals were stressed today- I became exhausted before the time I was 'supposed' to. The depletion of energy that the stimulants cause is aggravating, but I dont see an alternative. I agree that it's better not to have to take a med to counter the s/e of another med, even if it's Benadryl. Of course sometimes it's necessary.

Absolutely! You have to do what you have to do to function. No doubt about it whether that means multiple drugs or lots of caffeine. Thank goodness that you have that option and that it keeps on working.


> > i wish i could cut down on coffee. my caffeine intake is slowly creeping back up as tolerance is developing to the provigil/ritalin. i don't mind using caffeine, as long as i don't need two cups an hour.
>
> Wow, that's a lot of coffee. Do you need that much now? What a drag to feel so dependent on it.
>
>
> Something that emerged from looking at the narcolepsy boards, besides the invectives against Provigil (actually most users of Provigil have a more temperate view of the drug) is the use of caffeine to compensate for the near-total exhaustion all these narcolpetics suffer from. They would talk about being on Provigil, Adderall, Ritalin, whatever, and would know that tolerance was developing when the need for caffeine became urgent again. Believe it or not , Strattera was stimulating for me when I first took it. Its effects began to wane when I needed more and more caffeine every day. Eventually it became positively fatiguing, by which I mean it elevated my fatigue and need for caffeine above baseline. That was when the time to stop Strattera entirely became necessary.

The pattern does sound all too familiar to you unfortunately. I hate it when people who don't need a drug attack it and it's use. It's so easy to do when you're not in the position of needing it or of really understanding what that need is all about.


> Yes, it's a drag to be dependent on a substance. But if it's a choice between functioning minimally and with difficulty, and not functioning at all, which do you pick?
>
>
> >
> I definitely understand about picking your battles. As someone who's been battling depression for many, many years, I'd have to agree. It's a long, long road but well worth it when you find things that work and you feel better (or so I've read). I love reading the old posts of people who find some medicine or cocktail of medicines that's really working for them after long periods of being dysfunctional. It's enough to keep me going and searching.
>
>
> Yes, definitely. Do you find your depression has followed any kind of course? i.e. have the symptoms changed, some improved, others worsened, that kind of thing? Those might be clues to what's really going on.

The symptoms have changed. Up until the last few years (except for one summer), my depressions were more anxious and I had panic attacks at times. Now they're more anergic. I don't know if that's totally a function of adrenal fatigue or just coincidental. If it weren't for that one summer I had early on that was also anergic, I'd be more inclined to say that the adrenal fatigue is definitely responsible. I'm not as worried about panic attacks now. I don't know that my body could muster that kind of response presently. The lethargy is horrible though. I really envy those people who have a ton of energy and motivation. It would be nice to be able to concentrate and easily earn a living too. I imagine you understand what I'm saying!


> -z
> Kara


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:KaraS thread:382683
URL: http://www.dr-bob.org/babble/20040904/msgs/386865.html